Anticipating and managing the cutaneous side effects of epidermal growth factor receptor inhibitors


    loading  Checking for direct PDF access through Ovid

Abstract

Aims:Epidermal growth factor receptor inhibitor (EGFRi) therapy for tumor suppression produces significant cutaneous toxicity that may necessitate dose reduction or treatment cessation. This manuscript aims to describe the skin toxicity associated with these agents and equip oncologists with the tools to best manage these patients.Methods:A literature review of skin toxicity associated with EGFRi was conducted by a clinical dermatologist experienced in the management of these patients and a management strategy developed for EGFRi skin toxicityResults:The sequence of development of EGFRi cutaneous toxicity is predictable. Many skin side effects can be ameliorated by prophylactic therapy. Management of established skin toxicity is complex and needs to be continued throughout the period of EGFRi drug treatment.Conclusion:Early referral to a dermatologist experienced in the management of these patients is recommended.

    loading  Loading Related Articles